Psych Central

Go Back   Forums at Psych Central > >



advertisement
Reply
 
Thread Tools Display Modes
Old 01-12-2019, 12:27 PM   #1
riptide53
Member
riptide53 has no updates.
 
Member Since: Nov 2016
Location: notwhereIwant
Posts: 64
My Mood: effects of longterm sertraline

2 yr Member
4 hugs
given
Default effects of longterm sertraline

I was recently tapered off sertraline after being on the highest dose daily for at least ten years. It's now been four months and thankfully haven't had the awful discontinuation symptoms and syndromes many others have had, but am wondering if discontinuing the zoloft has been the cause for hair loss. I once had a beautiful thick healthy head of hair, but within three or four months have half the head of hair I once had. Any ideas/thoughts on this?
riptide53 is offline   Reply With Quote
"Thanks for this!" says:
Hugs from:

advertisement
Old 01-12-2019, 09:49 PM   #2
Rohag
Wise Elder
 
Rohag's Avatar
Rohag is updating.
 
Member Since: Feb 2009
Posts: 9,248 (SuperPoster!)
8 yr Member
9,291 hugs
given
PC PoohBah!
Default Re: effects of longterm sertraline

I have seen reports of sertraline-associated hair loss (PubMed example), but always (?) during and not post-treatment.

???
__________________
My dog mastered the "fetch" command. He would communicate he wanted something, and I would fetch it.
Rohag is offline   Reply With Quote
"Thanks for this!" says:
Old 01-14-2019, 10:05 AM   #3
still_crazy
Poohbah
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,476
2 yr Member
2,783 hugs
given
Default Re: effects of longterm sertraline

i hate to say it, but...'expect the unexpected." ugh.

i had hair loss on meds. i ditched the meds without a taper (not good), and the hair loss got much, much worse. now...

im on the miracle meds, and my hair is thick and lush. "this too shall pass..." hopefully.

major stress in your life? you don't have to answer here (obviously...), I'm just asking. i think tapers and sudden discontinuation of cns/psych drugs can be a big, big stressor. not to shame you...far from it. its just...

the ssri drugs, in particular, seemed to provide a "cushion" of sorts. emotional novocaine, is I believe how some experts have described ssri treatment. rip out the novocaine...what happens?

antioxidants helped me. massive doses of b-complex, biotin, various minerals such as zinc and selenium, now and then a liquid trace mineral supplement. that last one i have to put in water and...not tasty. but probably worth the effort. some people swear by BioSil, Verisol, and/or topical treatments, such as copper peptides.

try to be kind to yourself and your hair, too. i had a friend whose hair loss improved markedly when she switched from conventional hair dyes (at home, now and then in the salon) to henna. it wasn't just breakage, either...her hair was coming out, big time. weird thing...she did -not ever-show an allergic reaction on those patch tests. just something to think about.
still_crazy is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 01:34 PM.


Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.




advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider. .
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp


 
Helplines and Lifelines